MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE; DQX, WIRE, GUIDE, CATHETER
Model Number G04237
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- phone number: (b)(6).E1- postal code: (b)(6).H3- device evaluation anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a hair-like substance was found inside the packaging of an amplatz extra stiff support wire guide.Upon opening the package, a nurse noticed the foreign matter prior to a biliary drainage procedure, during which a drainage tube was to be inserted percutaneously into the right bile duct branch.The procedure was completed using a new same-like device.It was confirmed that no damage to the package was noticed, and the device was stored vertically.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that a hair-like substance was found inside the packaging of an amplatz extra stiff support wire guide.Upon opening the package, a nurse noticed the foreign matter prior to a biliary drainage procedure, during which a drainage tube was to be inserted percutaneously into the right bile duct branch.The procedure was completed using a new same-like device.It was confirmed that no damage to the package was noticed, and the device was stored vertically.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.One prior to use device was returned for investigation.A hair-like fiber was found in the cook end seal.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot did not reveal any relevant nonconformances.There are no other complaints on this lot at the time of this investigation.The information provided upon review of the returned device indicates the device was manufactured out of specification.However, review of the dmr and dhr suggests that there are no additional nonconforming devices in house or in the field.Cook did not review product labeling.This lot is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concludes this event to be due to a manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX, WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21963657
Report Number1820334-2025-00478
Device Sequence Number15272094
Product Code DQX
UDI-Device Identifier00827002042377
UDI-Public(01)00827002042377(17)291230(10)16400197
Combination Product (Y/N)N
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG04237
Device Catalogue NumberTHSCF-35-80-3-AES
Device Lot Number16400197
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown